Alert archive / California / Wind Advisories in 2005
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 27, 2005, 2:43 PM PST. It took effect at Dec 27, 2005, 10:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 2:43 PM PST (22:43 UTC)
- In effect from
- Dec 27, 2005, 10:00 PM PST
- Expired
- Dec 28, 2005, 12:00 PM PST
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 272243 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 243 PM PST TUE DEC 27 2005 ...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION OF THE INTERIOR OF NORTHERN CALIFORNIA LATER TONIGHT AND WEDNESDAY... .WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT APPROACHES THE COAST LATER TONIGHT...AND MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. CAZ013>016-063-064-066-068-069-280645- /O.NEW.KSTO.WI.Y.0005.051228T0600Z-051228T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 243 PM PST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST WEDNESDAY FOR THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA... AND THE NORTHERN AND CENTRAL SACRAMENTO VALLEY INCLUDING THE NORTHEAST FOOTHILLS. SOUTH WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND CONTINUE ON WEDNESDAY AS A COLD FRONT APPROACHES THE COAST TONIGHT AND MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH ARE EXPECTED WITH GUSTS 40 TO 50 MPH IN THE SACRAMENTO VALLEY...UP TO 60 MPH OVER THE COASTAL RANGE AND IN EXCESS OF 80 MPH OVER THE SIERRA NEVADA. THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT WEDNESDAY AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
4 follow-up statements
000 WWUS76 KSTO 272338 CCA NPWSTO URGENT - WEATHER MESSAGE...CORRECTED... NATIONAL WEATHER SERVICE SACRAMENTO CA 335 PM PST TUE DEC 27 2005 ...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION OF THE INTERIOR OF NORTHERN CALIFORNIA LATER TONIGHT AND WEDNESDAY... .WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT APPROACHES THE COAST LATER TONIGHT...AND MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. CAZ013>016-063-064-066-068-069-280700- /O.NEW.KSTO.WI.Y.0005.051228T0600Z-051228T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 335 PM PST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM PST WEDNESDAY FOR THE INTERIOR MOUNTAINS OF NORTHERN CALIFORNIA... AND THE NORTHERN AND CENTRAL SACRAMENTO VALLEY INCLUDING THE NORTHEAST FOOTHILLS. SOUTH WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND CONTINUE ON WEDNESDAY AS A COLD FRONT APPROACHES THE COAST TONIGHT AND MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH ARE EXPECTED WITH GUSTS 40 TO 50 MPH IN THE SACRAMENTO VALLEY...UP TO 60 MPH OVER THE COASTAL RANGE AND UP TO 70 MPH OVER THE SIERRA NEVADA. THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT WEDNESDAY AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
000 WWUS76 KSTO 280627 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1027 PM PST TUE DEC 27 2005 ...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION OF THE INTERIOR OF NORTHERN CALIFORNIA LATER TONIGHT AND WEDNESDAY... .WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND WEDNESDAY AS A STRONG COLD FRONT APPROACHES THE COAST LATER TONIGHT...AND MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. CAZ017-019-281500- /O.EXB.KSTO.WI.Y.0005.051228T1600Z-051228T2000Z/ SOUTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY- 1027 PM PST TUE DEC 27 2005 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 12 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 12 PM PST WEDNESDAY FOR THE SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS THE AREA. THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT WEDNESDAY AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ013>016-063-064-066-068-069-281500- /O.CON.KSTO.WI.Y.0005.000000T0000Z-051228T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1027 PM PST TUE DEC 27 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY. SOUTH WINDS ARE EXPECTED TO INCREASE LATER TONIGHT AND CONTINUE ON WEDNESDAY AS A COLD FRONT APPROACHES THE COAST TONIGHT AND MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA ON WEDNESDAY. SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH ARE EXPECTED WITH GUSTS 40 TO 50 MPH IN THE SACRAMENTO VALLEY...UP TO 60 MPH OVER THE COASTAL RANGE AND UP TO 70 MPH OVER THE SIERRA NEVADA. THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT WEDNESDAY AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
000 WWUS76 KSTO 281332 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 532 AM PST WED DEC 28 2005 ...POWERFUL WINTER STORM TO BRING STRONG WINDS TO A LARGE PORTION OF THE INTERIOR OF NORTHERN CALIFORNIA THIS MORNING... .WINDS ARE EXPECTED TO INCREASE THROUGH THE MORNING HOURS AS A PACIFIC STORM SYSTEM MOVES INTO NORTHERN CALIFORNIA. THE STORM IS EXPECTED TO MOVE INTO THE COASTAL MOUNTAIN RANGE EARLY THIS MORNING...THROUGH THE CENTRAL VALLEY BY MID MORNING AND INTO THE SIERRA NEVADA THIS AFTERNOON. CAZ017-019-281445- /O.CAN.KSTO.WI.Y.0005.051228T1600Z-051228T2000Z/ SOUTHERN SACRAMENTO VALLEY-NORTHERN SAN JOAQUIN VALLEY- 532 AM PST WED DEC 28 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY AND NORTHERN SAN JOAQUIN VALLEYS. ALTHOUGH BREEZY WINDS ARE EXPECTED IN THIS AREA THIS MORNING...WIND ADVISORY CRITERIA IS NOT EXPECTED TO BE MET. $$ CAZ013>016-063-064-066-068-069-282000- /O.CON.KSTO.WI.Y.0005.000000T0000Z-051228T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 532 AM PST WED DEC 28 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND SURROUNDING FOOTHILLS...THE MOUNTAINS OF SHASTA COUNTY AND BURNEY BASIN...FOR WESTERN PLUMAS COUNTY AND THE LASSEN PARK AREA AND FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. SOUTH WINDS ARE INCREASING THIS MORNING AND EXPECTED TO CONTINUE TO INCREASE AS A COLD FRONT APPROACHES THE COAST AND MOVES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA. SUSTAINED WIND SPEEDS FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY. WIND GUSTS UP TO 50 MPH CAN BE EXPECTED OVER THE COASTAL RANGE AND OVER THE MOUNTAINS OF SHASTA COUNTY AND IN BURNEY BASIN. WIND GUSTS UP TO 70 MPH ARE POSSIBLE OVER THE SIERRA NEVADA. THE WINDS WILL DECREASE FROM WEST TO EAST BEHIND THE COLD FRONT THIS AFTERNOON. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SMITH
000 WWUS76 KSTO 281949 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1149 AM PST WED DEC 28 2005 CAZ013>017-019-063-064-066>069-282100- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-051228T2000Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- 1149 AM PST WED DEC 28 2005 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY FOR INTERIOR NORTHERN CALIFORNIA WILL EXPIRE AT NOON PST TODAY. $$ HS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 27, 9:35 AM PST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 27, 9:35 AM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 935 AM PST TUE DEC 27 2005 .DISCUSSION... RISING WATER ON UPPER SACRAMENTO RIVER NEAR TEHAMA AND RED BLUFF HAS NECESSITATED A FLOOD WARNING BEING ISSUED FOR THOSE AREAS. THIS WAS THE ONLY WEATHER PARAMETER ADDED AND/OR CHANGED ON THE 9 AM FORECAST UPDATE. SATELLITE AND RADAR IMAGERY INDICATE A STEADY STREAM OF RAIN MOVING THROUGH THE INTERIOR OF NORTHERN CALIFORNIA AT THIS TIME. DO NOT SEE ANY IMMEDIATE PROBLEMS WITH CURRENT PACKAGE BEYOND INJECTING CURRENT FLOOD WARNING. EXPECTING CONTINUED RAIN AND SNOW FOR TODAY & WEDNESDAY. BY TOMORROW THE COOLER AIR WILL MOVE IN & THE SNOW LEVELS THAT ARE RUNNING FROM 6,000 TO 7,500 FEET. WILL DECREASE TO 5,000 TO 6,000 BY WEDNESDAY AFTERNOON. GOOD POTENTIAL FOR SOME DEEP AND MOIST CONVECTIVE ACTIVITY TOMORROW AFTERNOON & EVENING AS THUNDERSTORMS IN ELEVATIONS BELOW 3,000 FEET. AIR WILL COOL FURTHER WEDNESDAY NIGHT & THURSDAY TO PRODUCE EVEN LOWER SNOW LEVELS... BUT PRECIPITATION WILL DECREASE AS WELL AS THAT IMPULSE MOVES OFF TO THE EAST. ANOTHER VERY ACTIVE SYSTEM IS DUE IN FOR FRIDAY, AND WILL BRING AMPLE RAIN & SNOW THROUGH THE NEW YEARS WEEKEND ON INTO THE FIRST WEEK OF 2006. R.C.H. && .AVIATION... AREAS OF LIGHT TO MODERATE RAIN WILL INCREASE IN AREAL COVERAGE AHEAD OF A COLD FRONT THAT IS LOCATED OFF THE NORTHERN CALIFORNIA COAST. LOCAL MVFR CONDITIONS OVER THE LOWER ELEVATIONS WILL BECOME MORE WIDESPREAD THROUGH TONIGHT AS THE FRONT MOVES CLOSER TO THE COAST. ISOLATED IFR CONDITIONS DUE TO LOCALLY LOWER VSBYS AND CIGS MVFR IN HEAVIER PRECIPITATION. STRONG GUSTY WINDS MAY DEVELOP OVER THE VALLEY LATE TONIGHT JUST AHEAD OF THE COLD FRONT. ISOLATED THUNDERSTORMS MAY FORM ALONG THE FRONT. FOR THE MOUNTAINS...MAINLY MVFR WITH INCREASING AREAS OF IFR AS WINDS AND MOISTURE INCREASE IN THE MID LEVEL. AREAS OF RAIN WITH HIGH ELEVATION SNOW WILL OBSCURED THE MOUNTAIN TERRAIN THROUGH THE PERIOD. WIDESPREAD VSBY BLO 3SM AND CIGS BLO OVC010 WILL BE LIKELY BY 00Z OVER THE SIERRA NEVADA MOUNTAINS. STRONG WINDS OF 30 TO 50 KNOTS FROM THE SOUTHWEST CAN BE EXPECTED NEAR THE CREST. LAM && .STO WATCHES/WARNINGS/ADVISORIES... ...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING FOR WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. ...FLOOD WARNING FOR UPPER SACRAMENTO RIVER AT RED BLUFF AND TEHAMA BRIDGE. &&
Hazardous weather outlook, Dec 27, 9:00 AM PST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST TUE DEC 27 2005 CAZ013>019-063-064-066>069-281500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 900 AM PST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG PACIFIC STORM SYSTEM OFF THE COAST WILL BRING LIGHT RAIN AND MOUNTAIN SNOW TO NORTHERN CALIFORNIA TODAY WITH HEAVIER PRECIPITATION EXPECTED TONIGHT. HEAVY SNOW IS EXPECTED AT THE HIGHER ELEVATIONS AND HEAVY RAINFALL WILL HAVE THE POTENTIAL TO CAUSE LOCALIZED FLOODING. * FLOOD WARNING..............SEE WGUS46 KSTO - FLWUSA FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH NORTHERN CALIFORNIA ON WEDNESDAY BRINGING HEAVY RAIN AND MOUNTAIN SNOW. EVEN STRONGER WEATHER SYSTEMS EXPECTED TO CONTAIN EVEN MORE PRECIPITATION ARE EXPECTED NEAR THE END OF THE WORK WEEK AND THE END OF THE NEW YEARS WEEKEND. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.